MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, afx vela suprarenal, and afx vela infrarenal stent-graft extensions.Approximately three and a half (3.5) years post initial procedure the patient presented emergently with a ruptured aneurysm and a type iiia endoleak.Reintervention was completed on january 17, 2018, with the implant of two gore (non-endologix) thoracic stent grafts successfully resolving the type iiia endoleak.(reported under mfr# 2031527-2018-00090).Now, approximately four years post reintervention, at routine follow-up, a type ia endoleak with implant migration of the gore (non-endologix) thoracic stent grafts were identified via computerized tomography scan.The patient is being monitored and is to be referred to a different physician.The patient is reported to be stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ia endoleak (of the proximal extension) is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type iiib endoleak (of the bifurcated stent graft) occurred that was not included in the event as reported.This finding was discovered during an examination of the 95-month post implant ct (computed tomography) scan.The most likely causation for the type ia endoleak is user-related due to migration of the non-endologix proximal extension.The most likely causation for the type iiib endoleak is device-related due to use of strata material.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as being monitored and referred to another hospital for evaluation and continued care.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.Corrections: h6 investigation finding codes; remove 3233; h6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, afx vela suprarenal, and afx vela infrarenal stent-graft extensions.Approximately three and a half (3.5) years post initial procedure the patient presented emergently with a ruptured aneurysm and a type iiia endoleak.Reintervention was completed on january 17, 2018, with the implant of two (2) gore (non-endologix) thoracic stent grafts successfully resolving the type iiia endoleak.(reported under mfr# 2031527-2018-00090.) now, approximately four (4) years post reintervention, at routine follow-up, a type ia endoleak with implant migration of the gore (non-endologix) thoracic stent grafts were identified via computerized tomography scan.The patient is being monitored and is to be referred to a different physician.The patient is reported to be stable.Clarification: the patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, one (1) vela infrarenal, and one (1) vela suprarenal.Approximately three and a half (3.5) years post initial procedure the patient presented emergently with a ruptured aneurysm and a type iiia endoleak.Re-intervention was completed on january 17, 2018, with the implant of two (2) gore (non-endologix) thoracic stent grafts successfully resolving the type iiia endoleak.In addition, clinical assessment confirmed complete component separation, implant movement of the suprarenal stent graft and aneurysm enlargement.(reported under mfr# 2031527-2018-00090.) now, approximately four (4) years post reintervention, at routine follow-up, a type ia endoleak with implant migration of the gore (non-endologix) thoracic stent grafts were identified via computerized tomography (ct) scan.The patient is being monitored and is to be referred to a different physician.The patient is reported to be stable.Additional information: clinical assessment to this event (mfr # 2031527-2022-00096) confirmed that a type iiib endoleak of the bifurcated stent graft was also present at time of reported event.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14420389
Report Number2031527-2022-00096
Device Sequence Number5538227
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)150225
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2015
Device Model NumberA34-34/C100-O20 V
Device Lot Number1214306017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1226157-023); AFX VELA INFRARENAL (LN 1178436003); GORE THORACIC STENT GRAFT (LN UNK); GORE THORACIC STENT GRAFT (LN UNK)
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale